Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 140, NWS La Crosse, WI

September 21, 2007Fillmore County, Houston County, Winona County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Sep 21, 2007, 3:36 PM CDT for Fillmore County, Houston County, Winona County, Minnesota. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2007, 3:36 PM CDT (20:36 UTC)
Expired
Sep 21, 2007, 4:15 PM CDT
In force
39 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Fillmore County, MN, Houston County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 28 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 3:40 PM CDTTSTM WND GST 602 Se Bratsberg, MN
Sep 21, 3:50 PM CDTTSTM WND DMG2 Ne Houston, MNTREES AND POWERLINES DOWN
Sep 21, 3:50 PM CDTHAIL 0.88Canton, MNALSO STRONG WINDS
Sep 21, 4:05 PM CDTTSTM WND GST 501 Nw La Crescent, MNSEVERAL WOODEN PALLETS BLOWN OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-319 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 212036
SVRARX
MNC045-055-169-212115-
/O.NEW.KARX.SV.W.0140.070921T2036Z-070921T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
336 PM CDT FRI SEP 21 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 415 PM CDT

* AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A
  LINE EXTENDING FROM RUSHFORD TO CANTON...AND MOVING NORTHEAST AT 30
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CALEDONIA AROUND 405 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4395 9142 4382 9129 4352 9129 4351 9219
      4404 9164
TIME...MOT...LOC 2036Z 235DEG 30KT 4388 9160 4359 9189

$$

THOMPSON
3 follow-up statements
000 
WWUS53 KARX 212045
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
345 PM CDT FRI SEP 21 2007

MNC045-055-169-212115-
/O.CON.KARX.SV.W.0140.000000T0000Z-070921T2115Z/
WINONA MN-HOUSTON MN-FILLMORE MN-
345 PM CDT FRI SEP 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EASTERN FILLMORE...HOUSTON AND SOUTHEASTERN WINONA COUNTIES...

AT 335 PM CDT...SPOTTERS REPORTED WINDS ESTIMATED AT 40 MPH IN 
WINONA.

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A
LINE EXTENDING FROM TREMPEALEAU TO CANTON...MOVING NORTHEAST AT 30
MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SPRING GROVE AROUND 350 PM...
  CALEDONIA AND HOUSTON AROUND 405 PM...
  HOUSTON AROUND 410 PM...
  HOKAH AROUND 415 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4395 9142 4382 9129 4352 9129 4351 9219
      4404 9164
TIME...MOT...LOC 2043Z 235DEG 30KT 4391 9153 4362 9182

$$

THOMPSON
000 
WWUS53 KARX 212101
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
400 PM CDT FRI SEP 21 2007

MNC045-055-169-212115-
/O.CON.KARX.SV.W.0140.000000T0000Z-070921T2115Z/
WINONA MN-HOUSTON MN-FILLMORE MN-
400 PM CDT FRI SEP 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EASTERN FILLMORE...HOUSTON AND SOUTHEASTERN WINONA COUNTIES...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A
LINE EXTENDING FROM TREMPEALEAU TO HOKAH TO SPRING GROVE...MOVING
EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE IN THE...
  RURAL PARTS OF CENTRAL HOUSTON COUNTY THROUGH 415 PM

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4395 9142 4382 9129 4352 9129 4351 9219
      4404 9164
TIME...MOT...LOC 2100Z 251DEG 29KT 4399 9134 4378 9132
          4356 9159

$$

THOMPSON
000 
WWUS53 KARX 212113
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
413 PM CDT FRI SEP 21 2007

MNC045-055-169-212121-
/O.EXP.KARX.SV.W.0140.000000T0000Z-070921T2115Z/
WINONA MN-HOUSTON MN-FILLMORE MN-
413 PM CDT FRI SEP 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FILLMORE...HOUSTON AND
SOUTHEASTERN WINONA COUNTIES EXPIRES AT 415 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING FOR HOUSTON COUNTY HAS 
REMAINED INTENSE...AND MAY NEED AN ADDITIONAL WARNING. THE STORMS IN 
SOUTHEAST FILLMORE AND SOUTHEAST WINONA COUNTY HAVE WEAKENED AND NO 
LONGER APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.

LAT...LON 4395 9142 4382 9129 4352 9129 4351 9219
      4404 9164
TIME...MOT...LOC 2111Z 251DEG 29KT 4402 9122 4381 9120
          4359 9147

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:24 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Sep 21, 2:24 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
224 PM CDT FRI SEP 21 2007

.SHORT TERM...THIS AFTERNOON THROUGH SUNDAY NIGHT

SEVERE WEATHER THREAT THIS AFTERNOON AND EARLY EVENING ARE THE
MAIN CONCERN FOR THIS PART OF THE FORECAST.

AT 2 PM...A 995 MB SURFACE LOW WAS CONTINUING TO DEEPEN ACROSS
NORTH CENTRAL MINNESOTA. IMPRESSIVE HEIGHT FALLS /3 TO 5 MB/ ARE
SHOWING UP ACROSS WESTERN UPPER MICHIGAN AND WESTERN LAKE SUPERIOR.
AS A RESULT...I WOULD EXPECT THIS LOW TO CONTINUE TO MOVE NORTHEAST
AND DEEPEN. THE SEPTEMBER 21ST MODELS ARE IN GOOD AGREEMENT THAT
THIS LOW PRESSURE AREA WILL FALL TO AROUND 990 MB NORTH OF LAKE
SUPERIOR BY 00Z SATURDAY. A COLD FRONT EXTENDS FROM THIS LOW FROM
DULUTH MINNESOTA SOUTHWEST TO BEATRICE NEBRASKA. AHEAD OF THIS
FRONT...PARTLY SUNNY SKIES HAS ALLOWED TEMPERATURES TO CLIMB INTO
THE 80S. THE COMBINATION OF THESE TEMPERATURES AND DEW POINTS IN
THE MID 60S ARE PRODUCING BETWEEN 1500 TO 2000 J/KG. WARM AIR
ALOFT IS CURRENTLY PREVENTING THIS INSTABILITY FROM BEING
RELEASED. A 17Z SOUNDING MPX SHOWED AN IMPRESSIVE 16C AROUND
770 MB. TAMDAR SOUNDINGS DURING THE PAST HOUR ARE SHOWING THAT
THIS CAP IS SLOWLY WEAKENING AND IT SHOULD CONTINUE THIS PROGRESS AS
A VIGOROUS SHORT WAVE TROUGH MOVES EAST THROUGH THE REGION THIS
AFTERNOON. THE MAIN QUESTION IS WHERE THE LINE OF THUNDERSTORMS
WILL DEVELOP. KARX RADAR IS SHOWING AN ACCAS FIELD ALONG AND AHEAD
OF THIS FRONT. WE ARE CURRENTLY THINKING THAT A SCATTERED TO
BROKEN LINE OF CONVECTION WILL BEGIN TO DEVELOP ACROSS SOUTHEAST
MINNESOTA AND NORTHEAST IOWA BETWEEN 3 PM AND 4 PM FROM ROCHESTER
MINNESOTA TO WATERLOO IOWA...AND THEN THE LINE WILL QUICKLY FILL IN
AS IT MOVES EAST INTO WISCONSIN. WITH EFFECTIVE SHEAR BETWEEN
40 AND 45 KNOTS...THERE IS MORE THAN ENOUGH SHEAR FOR SOME DISCRETE
SUPERCELLS TO DEVELOP ALONG THE LINE. WITH STRONG WINDS ALOFT
HELPING TO CREATE LONG HODOGRAPHS...WE EXPECT THAT THE MAIN SEVERE
WEATHER THREAT IS GOING TO BE DAMAGING WINDS ASSOCIATED WITH THE
SQUALL LINE. HOWEVER THERE WILL ALSO BE THE POTENTIAL OF LARGE
HAIL AND MAYBE A TORNADO IF A LINE ECHO WAVE PATTERN DEVELOPS
ALONG THE FRONT.

BEHIND THIS COLD FRONT...MSAS IS SHOWING PRESSURE RISES UP TO 6 MB
ACROSS SOUTHWEST MINNESOTA AND THIS ALLOWING TO BRING STRONGER
WINDS ALOFT DOWN TO THE SURFACE. THESE STRONGER WINDS SHOULD QUICKLY
DIMINISH AS THE COLD FRONT MOVES AWAY FROM THE AREA LATE THIS
EVENING AND OVERNIGHT.

HIGH PRESSURE WILL BE LOCATED ACROSS THE UPPER MISSISSIPPI RIVER
VALLEY ON SATURDAY AND THEN MOVE EAST OF THE AREA ON SATURDAY
NIGHT AND SUNDAY. WITH LIGHT WINDS AND POSSIBLY AN INVERSION
AROUND 975 MB ON SATURDAY...THERE IS SOME QUESTION ON HOW
TEMPERATURES WILL RESPOND. FOR THE TIME BEING...I JUST WENT JUST
BELOW GFS MOS TEMPERATURE GUIDANCE. HOWEVER IF WE ARE ABLE TO SEE
ANY MIXING AT ALL...TEMPERATURES WILL HAVE THE POTENTIAL OF
CLIMBING INTO THE MID AND UPPER 70S.

ON SUNDAY NIGHT...THE MODELS ARE STILL HINTING THAT WE MAY SEE
ENOUGH ELEVATED INSTABILITY AND MOISTURE RETURN ON THE BACK SIDE
OF THE HIGH FOR THE DEVELOPMENT OF A FEW SHOWERS AND THUNDERSTORMS.

.LONG TERM...MONDAY THROUGH FRIDAY

A COLD FRONT WILL MOVE EAST THROUGH THE UPPER MISSISSIPPI RIVER
VALLEY ON MONDAY AFTERNOON AND EVENING. ADDITIONAL LIFT WILL
PROVIDED BY THE STRONG DIVERGENCE ALOFT ASSOCIATED WITH THE RIGHT
ENTRANCE REGION OF A 100 KNOT 250 MB JET. AT THIS TIME...IT LOOKS
LIKE THE AREA WILL SEE MOST UNSTABLE CAPES IN THE 1000 TO
2000 J/KG RANGE /THIS HIGHLY DEPENDENT UPON THE AMOUNT OF SUNSHINE
THAT WE SEE/ AND THE 0-6 KM SHEAR WILL BE GREATER THAN 45 KNOTS
ACROSS THE FORECAST AREA. AS A RESULT...I AM THINKING THERE MAY BE
A THREAT OF SEVERE WEATHER WITH THIS SYSTEM. HOWEVER DEPENDING ON
WHAT SUBTROPICAL DEPRESSION TEN DOES IN THE GULF OF MEXICO THIS
WEEKEND...THERE WILL BE A POTENTIAL THAT THIS FRONT MAY SLOW UP A
BIT...SO VERY UNSURE OF TIMING RIGHT NOW.

AFTER THIS FRONT MOVES THROUGH THE REGION...THE NEXT CHANCE OF
PRECIPITATION LOOKS TO BE ON FRIDAY AND FRIDAY NIGHT AS YET
ANOTHER COLD FRONT MOVES THROUGH THE REGION.

&&

.AVIATION...THIS AFTERNOON AND EVENING

A COLD FRONT WILL MOVE THROUGH THE TAF SITES LATER THIS AFTERNOON.
SOUTH WINDS WILL GUST AHEAD OF THE FRONT WITH NORTHWEST WINDS BEHIND
THE FRONT. BY 21-22Z TSRA DEVELOPMENT IS EXPECTED ALONG THE N-S
FRONT IN CENTRAL MN AND THIS WILL IMPACT THE AIR SPACE AROUND THE
TAFS AS IT MOVES EAST. HAVE NARROWED THE IMPACT WINDOW TO A 2 HOUR
TEMPO WINDOW HOWEVER TSRA IMPACT WILL BE LESS THAN ONE HOUR AT THE
AIRFIELDS. POTENTIAL EXISTS FOR DAMAGING WINDS FROM THE WEST SHOULD
A MATURE SQUALL LINE ORGANIZE ITSELF. THIS IS EXPECTED TO BE A
GREATER THREAT AT KLSE THAN KRST. HAVE NOT INCLUDED IT IN THE TAFS
BUT WILL MONITOR AND ADD IT SHOULD THE TSRA LINE WARRANT. VFR WILL
BE MOVE IN RAPIDLY BEHIND THE FRONT.

ARTCC ROUTING WILL BE IMPACTED BY THIS NEARLY CONTINUOUS LINE OF
TSRA...ESPECIALLY IN THE EVENING HOURS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

AVIATION - DAB
SHORT AND LONG TERM - BOYNE
Hazardous weather outlook, Sep 21, 11:36 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1136 AM CDT FRI SEP 21 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-221100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1136 AM CDT FRI SEP 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE EASTWARD ACROSS THE AREA THIS AFTERNOON AND
EVENING...TRIGGERING SHOWERS AND THUNDERSTORMS. THE THUNDERSTORMS
WILL DEVELOP IN CENTRAL MINNESOTA AND IOWA BY MID-AFTERNOON...AND
FORM INTO A LINE AS THEY SHIFT EAST INTO WISCONSIN. FAVORABLE
INSTABILITY AND WIND PROFILES WILL SUPPORT THE POTENTIAL FOR MANY OF
THESE STORMS TO PRODUCE WIND DAMAGE...WITH LARGE HAIL A SECONDARY
THREAT. IT APPEARS THE MOST WIDESPREAD WIND DAMAGE FROM THE STORMS
WILL BE NORTH OF I-90...AND NEAR AND EAST OF THE MISSISSIPPI RIVER AS
THE LINE OF STORMS INTENSIFIES. AN ISOLATED TORNADO CANNOT BE RULED
OUT.

THE STORMS SHOULD AFFECT A GIVEN LOCATION FOR ABOUT 1-2 HOURS.
APPROXIMATE TIMING FOR THE WEATHER...
SOUTHEAST MINNESOTA AND NORTHEAST IOWA...MAINLY BETWEEN 4 AND 6 PM...
WESTERN AND NORTH CENTRAL WISCONSIN...MAINLY BETWEEN 5 AND 7 PM...
AND CENTRAL AND SOUTHWEST WISCONSIN...MAINLY BETWEEN 6 AND 8 PM...

A WATCH BY MID-AFTERNOON IS LIKELY TO BE ISSUED FOR THE THREAT AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

ANOTHER COLD FRONT WILL MOVE OUT OF THE NORTHERN PLAINS AND INTO THE
UPPER MISSISSIPPI RIVER VALLEY ON MONDAY...TRIGGERING SHOWERS AND
THUNDERSTORMS FOR MONDAY AND MONDAY NIGHT. WHILE ITS TOO EARLY TO
ASCERTAIN THE SEVERE WEATHER THREAT WITH THE FRONT AT THIS TIME...
IT DOES APPEAR THAT THERE WILL BE SUFFICIENT INSTABILITY...AND
FAVORABLE WIND PROFILES...WHERE SEVERE WEATHER COULD BECOME A
CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON AND EARLY
EVENING DURING THE APPROXIMATE TIME WINDOWS DETAILED ABOVE. LOCAL
SPOTTERS CAN MONITOR RADAR FOR DEVELOPMENT OF THE THUNDERSTORMS TO
THEIR WEST AND POSSIBLY PROVIDE BETTER DEPLOYMENT TIMING.

.EMERGENCY MANAGEMENT COORDINATION...

THE CJIS SYSTEM IN MINNESOTA IS NOT FUNCTIONING. IT IS RECOMMENDED
THAT EMERGENCY MANAGEMENT AND LAW ENFORCEMENT USE THE NWS WEB PAGE TO
MONITOR WARNINGS AND INFORMATION.  ADDRESS IS LISTED BELOW.

RIECK/BAUMGARDT
HTTP://WEATHER.GOV/LACROSSE...IN LOWER CASE.

In the hours before

Local storm report, Sep 21, 3:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
323 PM CDT FRI SEP 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             4 NE FOUNTAIN CITY      44.16N  91.64W
09/21/2007  E1.00 INCH       BUFFALO            WI   TRAINED SPOTTER

&&

JLB

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.